An anaphylactic shock case after hepatic arterial infusion of Zinostatin Stimalamer suspension improved by anti-histaminics

K. Fukuhara, M. Suzuki, Michiaki Unno, T. Rikiyama, N. Sakamoto, H. Takeuchi, T. Uchiyama, T. Yamaki, H. Iwasashi, H. Kodama, S. Matsuno

Research output: Contribution to journalArticlepeer-review

Abstract

A 47-year-old man with hepatocellular carcinoma (HCC) at anterior and medial segment in the liver was treated with hepatic arterial infusion of Zinostatin Stimalamer-lipiodol suspension (SMANCS). After the 2nd infusion of SMANCS, the accumulation of liplodol in the tumor was not good (Grade II), so additional administration was undertaken at five-weeks intervals. His systolic blood pressure immediately decreased from 120 to 60 mmHg, and he had numbness of hands, shaking chills, sweating, chest pain and numerous urticaria-like red exanthema. In spite of treatment by anti-shock agents such as steroid and catecholamines, these symptoms did nor disappear, but antihistaminics greatly improved them without any serious side effects. Because of the remarkable effects of the antihistaminics and possibility of antibody production (IgE) after repeated infusions of high molecular SMANCS, this patient may have suffered anaphylactic shock caused by massive histamine release from mast cells.

Original languageEnglish
Pages (from-to)1023-1026
Number of pages4
JournalJapanese Journal of Cancer and Chemotherapy
Volume24
Issue number8
Publication statusPublished - 1997 Sep 22

Keywords

  • Anaphylactic shock
  • Antihistaminics
  • Zinostatin stimalamer

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'An anaphylactic shock case after hepatic arterial infusion of Zinostatin Stimalamer suspension improved by anti-histaminics'. Together they form a unique fingerprint.

Cite this